Alert archive / Alabama / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 5, NWS Mobile, AL

January 10, 2026Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 10, 2026, 6:23 AM CST for Choctaw County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2026, 6:23 AM CST (12:23 UTC)
Expired
Jan 10, 2026, 7:15 AM CST
In force
52 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 164 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 3:49 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 476 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
476 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS54 KMOB 101223
SVRMOB
ALC023-101315-
/O.NEW.KMOB.SV.W.0005.260110T1223Z-260110T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
623 AM CST Sat Jan 10 2026

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Choctaw County in southwestern Alabama...

* Until 715 AM CST.

* At 622 AM CST, a severe thunderstorm was located 5 miles north of
  Crandall, or 13 miles east of Quitman, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Butler, Lisman, and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 AM CST for southwestern
Alabama.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3215 8802 3214 8804
      3209 8804 3206 8807 3207 8810 3205 8812
      3202 8812 3199 8810 3201 8809 3199 8807
      3189 8847 3225 8843 3231 8830
TIME...MOT...LOC 1222Z 247DEG 41KT 3205 8850 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black
1 follow-up statement
905 
WWUS54 KMOB 101257
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
657 AM CST Sat Jan 10 2026

ALC023-101315-
/O.CON.KMOB.SV.W.0005.000000T0000Z-260110T1315Z/
Choctaw AL-
657 AM CST Sat Jan 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST
FOR NORTHEASTERN CHOCTAW COUNTY...

At 657 AM CST, a severe thunderstorm was located over Pennington, or
12 miles northeast of Butler, moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Butler and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 AM CST for southwestern
Alabama.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3215 8802 3214 8804
      3209 8804 3206 8807 3207 8810 3205 8812
      3202 8812 3199 8810 3201 8809 3199 8807
      3195 8834 3221 8824 3231 8830
TIME...MOT...LOC 1257Z 247DEG 41KT 3221 8806 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 6:12 AM CST, 11 minutes earlier. Its key messages:

  • Issued at 608 AM CST Sat Jan 10 2026
  • A Slight Risk of severe storms exists through tonight northwest of the I-65 corridor, with a Marginal Risk to the southeast. A Slight Risk of severe storms continues into Saturday, especially along and west of the I-65 corridor.
  • Localized flash flooding will be possible through this afternoon northwest of the I-65 corridor.
  • Areas of dense marine fog will impact area bays and sounds and near shore waters at times today. Strong northerly winds over the marine area Saturday night through Monday morning will create hazardous conditions for small craft.
Area forecast discussion, Jan 10, 6:12 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
612 AM CST Sat Jan 10 2026

...New UPDATE, AVIATION...

.KEY MESSAGES...
Issued at 608 AM CST Sat Jan 10 2026

  - A Slight Risk of severe storms exists through tonight
    northwest of the I-65 corridor, with a Marginal Risk to the
    southeast. A Slight Risk of severe storms continues into
    Saturday, especially along and west of the I-65 corridor.

  - Localized flash flooding will be possible through this
    afternoon northwest of the I-65 corridor.

  - Areas of dense marine fog will impact area bays and sounds and
    near shore waters at times today. Strong northerly winds over
    the marine area Saturday night through Monday morning will
    create hazardous conditions for small craft.

&&

.MESOANALYSIS UPDATE...
Issued at 608 AM CST Sat Jan 10 2026

An upper level trough extends through the Mississippi Valley, with
several weak shortwaves ejecting around the eastern periphery. At
the surface, a cold front extends from its parent low over the Ohio
Valley, southwestward into Louisiana. Ahead of this front, clusters
of thunderstorms have merged into a line over the last hour or two,
as the low level jet strengthens and provides forcing over the area.
The atmosphere remains moist and unstable, as southerly flow
persists. Meanwhile, low level shear has increased along with the
strengthening LLJ. The instability and shear has been in place to
some extent for much of the night, with the main limiting factor
being a lack of forcing. As mentioned above, we now have forcing not
only from the LLJ, but also the cold front which is quickly moving
eastward. Based on latest trends and hires guidance, we won't see
much change to the environment until the cold front comes through.
So, any storms that do develop and are able to maintain their
strength for robust updrafts will be capable of producing damaging
straight line winds and tornadoes. The higher confidence of this
occurring is for areas in southeast MS and our interior southwest AL
counties (where TOR 003 currently covers).

Further to the east and south, things become more uncertain.
Overall, the environment is the same, with plenty of instability
and shear in place through the day. Once again, though, we may lack
the strong forcing for storms to be able to organize. Guidance has
continued to suggest that the cold front will slow quite a bit this
morning, and then move eastward during the afternoon. Meanwhile,
weak ridging tries to build northward into the area, which would
leave a weak capping inversion. This erodes quickly as the cold
front moves through, but it may provide a bit of a break in the
activity. If this doesn't pan out and we are able to realize any
focus for convection ahead of the main line of storms, those would
pose the greatest risk for tornadoes (and we can't rule out a strong
tor in this scenario). Still thinking that the weak height rises
will work in our favor this morning, but it's something we'll
monitor. The cold front will exit the area by late afternoon,
bringing an end to the severe threat. /73

&&

.DISCUSSION...
Issued at 1036 PM CST Fri Jan 9 2026

A much cooler and drier airmass will move into the forecast area
behind the passing cold front. A tight pressure gradient behind
the front will result in breezy northerly winds through late
Sunday afternoon. High temperatures late this weekend into early
next week should only reach into the 50s to near 60 degrees,
except only from about 50-55 degrees on Monday. Overnight lows
Sunday night and Monday night should fall into the upper 20s to
lower 30s over interior areas, with readings in the mid 30s along
the coast. Highs should rebound into the upper 50s to lower 60s
by Wednesday. Another strong cold front still looks on track to
push through the forecast area late Wednesday night. A few light
showers may accompany the front, mainly across locations east of
I-65 and near the coast. Highs on Thursday should only range in
the mid 40s to lower 50s on Thursday behind this reinforcing cold
airmass. A widespread freeze may occur over most locations away
from the immediate coast Thursday night with lows in the mid 20 to
around 32 degrees (lows closer to the mid 30s along the beaches).
Highs on Friday may trend slightly warmer into the mid to upper
50s across the region.

Beach Forecast: A MODERATE rip current risk will continue through
Sunday afternoon, becoming LOW Sunday night into midweek.

&&

.AVIATION...
(12Z TAFS)
Issued at 608 AM CST Sat Jan 10 2026

MVFR to IFR cigs will persist through much of the period. A cold
front, currently in Mississippi, will move eastward today, with
thunderstorms expected along the front. These storms may impact
the terminals this morning and into the afternoon. Given some
uncertainty regarding the how far south the rain will reach, have
included a TEMPO group for all sites. Amendments may become
necessary as confidence increase. /73

&&

.MARINE...
Issued at 1036 PM CST Fri Jan 9 2026

Areas of dense marine fog have developed over a few area bays and
sounds and adjacent near shore waters this evening. These areas
of fog may persist through Saturday afternoon prior to the arrival
of a strong cold front. We have issued a Dense Marine Fog Advisory
for the affected marine zones through Saturday afternoon. A Small
Craft Advisory remains in effect for the entire marine area
starting at 9 PM Saturday in the wake of the strong cold front.
Gusts to gale force will be possible offshore Saturday night
through Sunday night. This advisory is set to expire for all bays
and the Mississippi Sound at noon Sunday, and for the Gulf waters
at 9 AM Monday as the strong northerly winds diminish.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  44  58  34 /  90  10   0   0
Pensacola   74  48  58  36 /  80  30   0   0
Destin      73  50  60  37 /  60  40   0   0
Evergreen   76  43  57  30 /  90  20   0   0
Waynesboro  73  39  55  31 /  90  10   0   0
Camden      73  40  52  28 / 100  10   0   0
Crestview   78  47  59  30 /  80  40   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Dense Fog Advisory until 6 PM CST this evening for GMZ630>636-
     650-655.

     Small Craft Advisory from 9 PM this evening to noon CST Sunday
     for GMZ630>636.

     Small Craft Advisory from 9 PM this evening to 9 AM CST Monday
     for GMZ650-655-670-675.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:21 PM CSTMarine Dense Fog AdvisoryMOB11 hr
Jan 10, 7:34 AM CSTSevere Thunderstorm WarningMOBWilcox41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.